Viability, invariance and reachability for controlled piecewise deterministic Markov processes associated to gene networks

Dan Goreac

ESAIM: Control, Optimisation and Calculus of Variations (2012)

  • Volume: 18, Issue: 2, page 401-426
  • ISSN: 1292-8119

Abstract

top
We aim at characterizing viability, invariance and some reachability properties of controlled piecewise deterministic Markov processes (PDMPs). Using analytical methods from the theory of viscosity solutions, we establish criteria for viability and invariance in terms of the first order normal cone. We also investigate reachability of arbitrary open sets. The method is based on viscosity techniques and duality for some associated linearized problem. The theoretical results are applied to general On/Off systems, Cook’s model for haploinsufficiency, and a stochastic model for bacteriophage λ.

How to cite

top

Goreac, Dan. "Viability, invariance and reachability for controlled piecewise deterministic Markov processes associated to gene networks." ESAIM: Control, Optimisation and Calculus of Variations 18.2 (2012): 401-426. <http://eudml.org/doc/277821>.

@article{Goreac2012,
abstract = {We aim at characterizing viability, invariance and some reachability properties of controlled piecewise deterministic Markov processes (PDMPs). Using analytical methods from the theory of viscosity solutions, we establish criteria for viability and invariance in terms of the first order normal cone. We also investigate reachability of arbitrary open sets. The method is based on viscosity techniques and duality for some associated linearized problem. The theoretical results are applied to general On/Off systems, Cook’s model for haploinsufficiency, and a stochastic model for bacteriophage λ. },
author = {Goreac, Dan},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Viscosity solutions; PDMP; gene networks; viscosity solutions; piecewise deterministic Markov processes (PDMP)},
language = {eng},
month = {7},
number = {2},
pages = {401-426},
publisher = {EDP Sciences},
title = {Viability, invariance and reachability for controlled piecewise deterministic Markov processes associated to gene networks},
url = {http://eudml.org/doc/277821},
volume = {18},
year = {2012},
}

TY - JOUR
AU - Goreac, Dan
TI - Viability, invariance and reachability for controlled piecewise deterministic Markov processes associated to gene networks
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2012/7//
PB - EDP Sciences
VL - 18
IS - 2
SP - 401
EP - 426
AB - We aim at characterizing viability, invariance and some reachability properties of controlled piecewise deterministic Markov processes (PDMPs). Using analytical methods from the theory of viscosity solutions, we establish criteria for viability and invariance in terms of the first order normal cone. We also investigate reachability of arbitrary open sets. The method is based on viscosity techniques and duality for some associated linearized problem. The theoretical results are applied to general On/Off systems, Cook’s model for haploinsufficiency, and a stochastic model for bacteriophage λ.
LA - eng
KW - Viscosity solutions; PDMP; gene networks; viscosity solutions; piecewise deterministic Markov processes (PDMP)
UR - http://eudml.org/doc/277821
ER -

References

top
  1. O. Alvarez and A. Tourin, Viscosity solutions of nonlinear integro-differential equations. Ann. Inst. Henri Poincaré, Anal. non linéaire13 (1996) 293-317.  Zbl0870.45002
  2. J.-P. Aubin, Viability Theory. Birkhäuser (1992).  
  3. J.-P. Aubin and G. Da Prato, Stochastic viability and invariance. Ann. Sc. Norm. Pisa27 (1990) 595–694.  Zbl0741.60046
  4. J.-P. Aubin and H. Frankowska, Set Valued Analysis. Birkhäuser (1990).  
  5. M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi- Bellman equations. Systems and Control : Foundations and Applications, Birkhäuser (1997).  Zbl0890.49011
  6. M. Bardi and P. Goatin, Invariant sets for controlled degenerate diffusions : a viscosity solutions approach, in Stochastic analysis, control, optimization and applications, Systems Control Found. Appl., Birkhäuser, Boston, MA (1999) 191–208.  Zbl0928.93067
  7. M. Bardi and R. Jensen, A geometric characterization of viable sets for controlled degenerate diffusions. Set-Valued Anal.10 (2002) 129–141.  Zbl1031.93160
  8. G. Barles and C. Imbert, Second-order elliptic integro-differential equations : Viscosity solutions theory revisited. Ann. Inst. Henri Poincaré, Anal. non linéaire25 (2008) 567–585.  Zbl1155.45004
  9. G. Barles and E.R. Jakobsen, On the convergence rate of approximation schemes for Hamilton-Jacobi-Bellman equations. ESAIM : M2AN36 (2002) 33–54.  Zbl0998.65067
  10. R. Buckdahn, S. Peng, M. Quincampoix and C. Rainer, Existence of stochastic control under state constraints. C. R. Acad. Sci. Paris Sér. I Math.327 (1998) 17–22.  Zbl1036.49026
  11. R. Buckdahn, D. Goreac and M. Quincampoix, Stochastic optimal control and linear programming approach. Appl. Math. Opt.63 (2011) 257–276.  Zbl1226.93137
  12. D.L. Cook, A.N. Gerber and S.J. Tapscott, Modelling stochastic gene expression : Implications for haploinsufficiency. Proc. Natl. Acad. Sci. USA95 (1998) 15641–15646.  
  13. A. Crudu, A. Debussche and O. Radulescu, Hybrid stochastic simplifications for multiscale gene networks. BMC Systems Biology3 (2009).  
  14. M.H.A. Davis, Markov Models and Optimization, Monographs on Statistics and Applied probability49. Chapman & Hall (1993).  
  15. M. Delbrück, Statistical fluctuations in autocatalytic reactions. J. Chem. Phys.8 (1940) 120–124.  
  16. S. Gautier and L. Thibault, Viability for constrained stochastic differential equations. Differential Integral Equations6 (1993) 1395–1414.  Zbl0780.93085
  17. J. Hasty, J. Pradines, M. Dolnik and J.J. Collins, Noise-based switches and amplifiers for gene expression. PNAS97 (2000) 2075–2080.  Zbl0969.92017
  18. H.M. Soner, Optimal control with state-space constraint. II. SIAM J. Control Optim.24 (1986) 1110–1122.  Zbl0619.49013
  19. X. Zhu and S. Peng, The viability property of controlled jump diffusion processes. Acta Math. Sinica24 (2008) 1351–1368. Zbl1156.60317

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.